MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Blurred Vision (2137); Vitrectomy (2643); No Code Available (3191)
Date of Event 06/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: unknown, not provided, best estimate is (b)(6) 2016; approximately 2 months after the lens implant (b)(6) 2016.If explanted, give date: not applicable, to date the lens remains implanted.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that doctor observed a scratch on the center optic of a tecnis multifocal intraocular lens (model zlb00, +20.0 diopter) following a yag procedure.The patient reported he experienced hazy vision and glare during a postop examination.Additional information was received and it was learnt that the doctor is considering a future explant; however, is referring the patient to another surgeon due to the posterior yag.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received and it was leant that lens was explanted on (b)(6) 2019.There was vitrectomy performed during the procedure.No incision enlargement was required.The explanted lens was replaced with a lens from another manufacturer.Patient was happy with the results.The explanted lens is not available for return as it was discarded by the surgery center.No further information provided.Date of birth: (b)(6) 1949.Patient code 3191 - explant.Patient code 2643 - vitrectomy.Method code 4115 as it was learned the device was discarded.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7419912
Report Number9614546-2018-00335
Device Sequence Number48735
Product Code MFK
UDI-Device Identifier05050474560673
UDI-Public(01)05050474560673(17)200116
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/16/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer06/14/2018
09/16/2019
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date06/21/2018
10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005